Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 41, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 1, 2013, 3:12 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 3:12 AM HST (13:12 UTC)
- Expired
- Jun 3, 2013, 10:18 AM HST
- In force
- 55 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -519 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206 WWHW70 PHFO 011312 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST SAT JUN 1 2013 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA... HIZ028-020215- /O.NEW.PHFO.WI.Y.0041.130601T1312Z-130602T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 312 AM HST SAT JUN 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH GUSTS TO 50 MPH * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
6 follow-up statements
027 WWHW70 PHFO 020131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SAT JUN 1 2013 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA AND THE LEEWARD KOHALA DISTRICT ON THE BIG ISLAND OF HAWAII...THE SUMMIT OF HALEAKALA ON MAUI AND KAHOOLAWE... HIZ022-021445- /O.EXB.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 331 PM HST SAT JUN 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR ELEVATIONS ABOVE 8000 FEET. * TIMING...THROUGH MONDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING DIFFICULT...AND CAN FORCEFULLY OPEN OR SHUT DOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$ HIZ026-021445- /O.EXB.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ KOHALA- INCLUDING THE CITY OF...WAIKOLOA 331 PM HST SAT JUN 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH SUNDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... FORCEFULLY OPEN OR SHUT DOORS...BRING DOWN TREE BRANCHES...AND MAY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR WALKING IN THE AREA...WATCH OUT FOR FALLING TREE LIMBS...BE CAREFUL WHEN OPENING OF CLOSING DOORS...AND BE PREPARED FOR POWER INTERRUPTIONS. && $$ HIZ016-021445- /O.EXB.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ KAHOOLAWE- 331 PM HST SAT JUN 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR ELEVATIONS ABOVE 500 FEET. * TIMING...THROUGH SUNDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND HIKING DIFFICULT...AND FORCEFULLY OPEN AND SHUT DOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING IN THE AREA AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$ HIZ028-021445- /O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 PM HST SAT JUN 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR ELEVATIONS ABOVE 8000 FEET. * TIMING...THROUGH EARLY SUNDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING DIFFICULT...AND CAN FORCEFULLY OPEN OR SHUT DOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$ DONALDSON
703 WWHW70 PHFO 021321 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST SUN JUN 2 2013 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA AND THE LEEWARD KOHALA DISTRICT ON THE BIG ISLAND OF HAWAII...THE SUMMIT OF HALEAKALA ON MAUI AND KAHOOLAWE... HIZ022-028-030230- /O.CON.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 321 AM HST SUN JUN 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING DIFFICULT...AND CAN FORCEFULLY OPEN OR SHUT DOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$ HIZ026-030230- /O.CON.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ KOHALA- INCLUDING THE CITY OF...WAIKOLOA 321 AM HST SUN JUN 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... FORCEFULLY OPEN OR SHUT DOORS...BRING DOWN TREE BRANCHES...AND MAY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR WALKING IN THE AREA...WATCH OUT FOR FALLING TREE LIMBS...BE CAREFUL WHEN OPENING OF CLOSING DOORS...AND BE PREPARED FOR POWER INTERRUPTIONS. && $$ HIZ016-030230- /O.CON.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ KAHOOLAWE- 321 AM HST SUN JUN 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND HIKING DIFFICULT...AND FORCEFULLY OPEN AND SHUT DOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING IN THE AREA AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$
217 WWHW70 PHFO 030103 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 PM HST SUN JUN 2 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI... HIZ016-026-030215- /O.CAN.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ KAHOOLAWE-KOHALA- INCLUDING THE CITY OF...WAIKOLOA 303 PM HST SUN JUN 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO SURGE. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HIZ028-031415- /O.UPG.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ /O.NEW.PHFO.HW.W.0013.130603T0103Z-130603T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 303 PM HST SUN JUN 2 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...EAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS AND CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-031415- /O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 303 PM HST SUN JUN 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$ REYNES
299 WWHW70 PHFO 030109 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 307 PM HST SUN JUN 2 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI... HIZ016-026-030215- /O.CAN.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ KAHOOLAWE-KOHALA- INCLUDING THE CITY OF...WAIKOLOA 307 PM HST SUN JUN 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO SURGE. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HIZ028-031430- /O.UPG.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/ /O.COR.PHFO.HW.W.0013.130603T0107Z-130603T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 307 PM HST SUN JUN 2 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...EAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS AND CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING FOR THE SUMMITS MEANS SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-031430- /O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 307 PM HST SUN JUN 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE CAREFUL WHEN OPENING OR CLOSING DOORS. && $$ REYNES
546 WWHW70 PHFO 031332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST MON JUN 3 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI... HIZ028-032200- /O.EXT.PHFO.HW.W.0013.000000T0000Z-130603T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 AM HST MON JUN 3 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...EAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH 12 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS...AND CAN DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-032200- /O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T2200Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 332 AM HST MON JUN 3 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH 12 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE BE CAREFUL WHEN DRIVING OR HIKING AT THE SUMMITS...OR WHEN OPENING OR CLOSING DOORS. && $$
965 WWHW70 PHFO 032018 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1018 AM HST MON JUN 3 2013 HIZ022-032130- /O.CAN.PHFO.WI.Y.0041.000000T0000Z-130603T2200Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1018 AM HST MON JUN 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR HALEAKALA SUMMIT. EAST WINDS HAVE DROPPED BELOW 30 MPH LATE THIS MORNING. $$ HIZ028-040400- /O.EXT.PHFO.HW.W.0013.000000T0000Z-130604T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1018 AM HST MON JUN 3 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST 25 TO 45 MPH WITH LOCALIZED GUSTS TO 60 MPH ARE EXPECTED AT THE TOP OF THE BIG ISLAND SUMMITS. * TIMING...THROUGH 6 AM HST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 31, 8:00 PM HST, 7 hours 12 minutes earlier.
Area forecast discussion, May 31, 8:00 PM HST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 800 PM HST FRI MAY 31 2013 .SYNOPSIS... A TRADE WIND PATTERN IS EXPECT TO PERSIST INTO NEXT WEEK WITH HIGH PRESSURE IN CONTROL NORTHEAST OF THE ISLANDS. A MORE STABLE AIR MASS WILL RESULT IN A RAIN PATTERN OF MAINLY NIGHT AND MORNING SHOWERS...FAVORING THE WINDWARD AND MOUNTAIN AREAS. RAINFALL AMOUNTS WILL BE ON THE LOW END. THE DAYS WILL HAVE PLENTY OF SUNSHINE ESPECIALLY THE LEEWARD BEACHES. && .DISCUSSION... A WINDY WEEKEND IS POSSIBLE THIS SUNDAY AS HIGH PRESSURE CONTINUES TO BUILD NORTHEAST OF HERE. A 1029 MB SURFACE HIGH IS 1600 MILES NORTHEAST OF THE ISLANDS THIS EVENING NEAR 36N135W. A FRONT 600 MILES NORTH OF KAUAI...IS SLATED TO FALL APART IN THE NEXT 24 TO 36 HOURS AS THE PARENT LOW PRESSURE SYSTEM...NOW SOUTH OF THE ALEUTIAN ISLANDS...LIFTS NORTHWARD. THIS WILL ALLOW HIGHER PRESSURE TO FILL IN THE AREA NOW OCCUPIED BY THE FRONT. THE END RESULT IS TRADES BUILDING TO MODERATE TO STRONG AREA WIDE BY SUNDAY. WE WILL BE MONITORING THIS OUTLOOK CLOSELY AS WINDY TRADES MAY WARRANT WIND ADVISORIES ON SUNDAY...OR SOONER. THIS WINDY PERIOD IS EXPECTED TO LAST UNTIL MONDAY NIGHT. ALSO OVER THE WEEKEND...A DRIER...MORE STABLE AIR MASS WILL BE SPREADING OVER THE 50TH STATE AND PERSIST INTO THE SECOND HALF OF NEXT WEEK. THE INVERSION IS SLATED TO LOWER FROM THE CURRENT 6 TO 9 THOUSAND FEET TO 4 TO 7 THOUSAND SATURDAY NIGHT. ALL IN ALL...AFTER A STRING OF ACTIVE...MUGGY WEATHER THAT BEGAN IN LATE MARCH...WE ARE LOOKING FORWARD IN HAVING AN EXTENDED PERIOD OF NICE...DRY...TRADE WIND WEATHER FOR ALL ISLANDS...ALTHOUGH BRIEFLY WINDY AT THE START. A REMINDER...THE 2013 HURRICANE SEASON FOR THE CENTRAL PACIFIC... STARTS ON JUNE 1. THE FIRST TROPICAL WEATHER OUTLOOK FOR THE CENTRAL PACIFIC WILL BE ISSUED AT 2AM HST SATURDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL TONIGHT EXCEPT FOR BRIEF PERIODS OF MVFR OVER WINDWARD AND MAUKA AREAS. WINDS MAY STRENGTHEN ENOUGH OVERNIGHT TO REQUIRE AN AIRMET FOR LOW LEVEL TURBULENCE. && .MARINE... TRADE WIND SPEEDS WILL CONTINUE NEAR THE SMALL CRAFT ADVISORY /SCA/ CRITERIA OVER THE TYPICALLY WINDIER WATERS ADJACENT TO THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY INTO EARLY NEXT WEEK. AS THE TRADE WINDS STRENGTHEN LATER THIS WEEKEND...THE SCA MAY NEED TO BE EXPANDED TO INCLUDE ADDITIONAL MARINE ZONES. DUE TO THE STRENGTHENING TRADES...CHOPPY SURF WILL BUILD ALONG EAST FACING SHORES OF THE HAWAIIAN ISLANDS THIS WEEKEND. THE CURRENT FORECAST KEEPS SURF HEIGHTS BELOW THE HIGH SURF ADVISORY THRESHOLD ALONG EAST FACING SHORES THROUGH EARLY NEXT WEEK. HOWEVER...A FEW SETS MAY APPROACH THE HIGH SURF ADVISORY CRITERIA ON SOME WINDWARD BEACHES / OUTER REEFS ON SUNDAY AND MONDAY WHEN THE TRADE WINDS ARE EXPECTED TO BE THE STRONGEST. A NEW SMALL...BUT LONG PERIOD SOUTHWEST SWELL ARRIVING TONIGHT WILL LIKELY PRODUCE A SMALL BUMP IN SURF HEIGHTS ALONG SOUTH FACING SHORES THIS WEEKEND. A LARGER SOUTH SOUTHWEST SWELL ARRIVING MONDAY IS EXPECTED TO PRODUCE SURF HEIGHTS WELL ABOVE THE HIGH SURF ADVISORY THRESHOLD ALONG SOUTH FACING SHORES OF THE STATE BY TUESDAY. THIS ELEVATED SURF IS EXPECTED TO PERSIST AT LEAST THROUGH THURSDAY MORNING. A SMALL NORTH SWELL IS EXPECTED TO PRODUCE SMALL SURF ALONG NORTH FACING SHORES ON SATURDAY. A LOW-END MODERATE NORTHWEST SWELL ARRIVING EARLY NEXT WEEK WILL LIKELY PRODUCE A NOTICEABLE BUMP IN SURF HEIGHTS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FROM MONDAY INTO THE MIDDLE OF NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IN EFFECT THROUGH 600 PM HST MONDAY FOR THE WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND. && PUBLIC..AVIATION...LAU MARINE...HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.